Seeking Advice: Persistent Dizziness, Tingling, and Ringing Post-Ileostomy

Replies
10
Views
2816
Killerd222

Hi all,

I am 3 months post ileostomy and since the 1 month mark I've experienced daily dizziness, tingling in my hands, and ringing in my ears. These symptoms occur daily, at a constant level. I've seen my home nurse, family doc, ENT, Functional Med, and Neurologist trying to find an answer. I also see a therapist, chiropractor, do therapy, vestibular therapy, and acupuncture - all of this to find relief, but so far no answers. It has encompassed my daily life.

Anyone else experience these things? Any advice is greatly appreciated!

Puppyluv56

Wow, sounds like a lot of the side effects of chemotherapy! Any new meds?

Gray Logo for MeetAnOstoMate
Top 5 Collections
Mrs.A

Hi Killerd,

I agree with Puppyluv. I had chemo and neuropathy for some time afterward, but it did go away. I hope your doctors can help figure out what you're dealing with.

Stay strong the best you can. Take one day at a time.

Past Member

Is your body intolerant to cold weather?

spinbot

Anxiety?

 
Living with Your Ostomy | Hollister
Newbie Dana

I, too, agree with puppyluv. Those are all the symptoms I have dealt with since chemo for my colon cancer. 6 years post-chemo, and 3 years post-ostomy, I am still dealing with them on a near-daily basis. While they are still here, the symptoms do vary quite a bit in their severity. After a while, they do get better, but they kind of come and go. My tingling is in the feet rather than the hands, but I have been told either set of extremities is common.

Having said that, I am going to ask you another question - do you have diabetes or pre-diabetes? Diabetes causes nerve damage that is the same as the neuropathy from chemo. If none of these, are you taking any kind of medication that includes a chelated metal as part of the formulation? It is the metal that generally makes the chemo so effective, but is also the component that causes the neuropathy. And lastly, are you taking megadoses of any vitamins? After a recommendation that taking fairly large doses of vitamins B12 and B6 would help reduce my neuropathy symptoms, I found after a couple of months that they were CAUSING additional symptoms - extremely severe dry eyes and increased pain and tingling in my feet. After 2 weeks off the mega-B's, the symptoms went away. I was extremely lucky - some people who are sensitive to the large doses of vitamin B6 never recover (I found out after the fact).

I hope these suggestions might help your doctor pinpoint your problem. To a certain extent, I have simply had to learn to live with it.

elliemm

Hi,

You just had surgery on your bowels. As a result, processes have been interrupted. Ask your doctor to check your B12 level. Your symptoms point to a deficiency of B12 as a possibility. You can research symptoms of B12 deficiency and functions of intestines regarding vitamin absorption. Best of luck.

Ellie

GrahamEatt

Yep, I had all that. I just quit all drugs and started walking to increase circulation and flexibility. Do that and it will eventually all go away.

Vikingthor

Speak to your doctor about 'Arachnoiditis (not Arachnid, that's a spider). It is common after gut surgery. The sheathing around the nerve endings begins to deteriorate, causing symptoms of pain, itching, tingling, sometimes feelings of broken glass tearing at the skin, and insects crawling up your ankles.

Homie With A Stomie NS
Reply to Puppyluv56

Was just going to say the same thing... I'm on chemo and immo and have those symptoms...

Doreen 21

I had dizziness for months after my ileostomy. Not on any chemo. I had a course of B12 injections which helped, but basically, the dizziness comes and goes all the time. I bought a walking pole to help me when it gets really bad. I feel I have to learn to live with my multiple post-op symptoms. There always seems to be a new one that comes, stays for a while, then makes way for another one. It can be exhausting! Hope you feel better soon. One doctor told me to wear surgical stockings, and another told me to increase my fluid intake.

All times are GMT - 5 Hours